MAUDE Adverse Event Report: CONMED LARGO MCLASS OSC SAW BLADE 19MM X 1.27MM (0.050 INCH) X 105MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO MCLASS OSC SAW BLADE 19MM X 1.27MM (0.050 INCH) X 105MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number TN190-127-05
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the tn190-127-05, mclass osc saw blade 19mm x 1.27mm (0.050 inch)x 105mm was being used during a total knee arthroplasty procedure on 27sep23 when it was reported ¿this blade broke in the tip and middle part during use.It was used in tka and the blade was reportedly broken during osteotomy.¿.Further assessment questioning found that the device fragmented into the surgical site and was removed with the use of forcep like instrument.The procedure was completed without the use of an alternate device and no delay was reported.The current status of the patient was reported as ¿there is no problem¿.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The distributor reported on behalf of their customer that the tn190-127-05, mclass osc saw blade 19mm x 1.27mm (0.050 inch)x 105mm was being used during a total knee arthroplasty procedure on (b)(6) 2023 when it was reported ¿this blade broke in the tip and middle part during use.It was used in tka and the blade was reportedly broken during osteotomy.¿.Further assessment questioning found that the device fragmented into the surgical site and was removed with the use of forcep like instrument.The procedure was completed without the use of an alternate device and no delay was reported.The current status of the patient was reported as ¿there is no problem¿.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of ¿blade broke in the tip and middle part¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.A root cause cannot be determined, however, based upon the photographic evidence; a likely cause of this event is the application of excessive force during use and/ or bending the blade out of the plane of the cut and/ or contact with other metallic instruments.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 13 complaints, regarding 13 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to avoid contact of blades and burs with cutting blocks, retractors or other instrumentation.Damage to blade, bur or instrumentation may occur.Continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
MCLASS OSC SAW BLADE 19MM X 1.27MM (0.050 INCH) X 105MM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17986398
Report Number1017294-2023-00097
Device Sequence Number15521028
Product Code GFA
UDI-Device Identifier10845854021224
UDI-Public(01)10845854021224(17)280206(10)1297667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTN190-127-05
Device Lot Number1297667
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic